MAUDE Adverse Event Report: CAREFUSION ALARIS® PUMP MODULE ADMINISTRATION SET; SET, ADMINISTRATION, INTRAVASCULAR

CAREFUSION ALARIS® PUMP MODULE ADMINISTRATION SET; SET, ADMINISTRATION, INTRAVASCULAR
Model Number 2425-0500
Medical Device Problem Codes Fluid/Blood Leak (1250); Insufficient Flow or Under Infusion (2182)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Unable to determine the cause of the customer's reported complaint because the set has been discarded by the customer and will not be returned.The root cause of this failure could not be identified.
 
Event or Problem Description
Customer advocacy received a copy of the customer's medwatch report from the fda which states, "patient began with continuous chemo at 1145 at 5ml/hr.Line flushed and blood return noted prior to chemo start.At 12:15 rate increased to 10 ml/hr.Twenty mins later, chemo paused secondary to patient calling out and saying his "bed feels wet and i haven't peed".Rn noted tubing felt wet and was leaking at lower y-site closest to the patient.Chemo disconnected and new tubing primed.Doctor to bedside at this time.Decided to do a 25ml replacement bag by chemo rn, aprn & md which will be hung at the end of this remaining bag." the event occurred in the patient's room.An incomplete date of event of (b)(6) 2018 was provided.
 
Additional Manufacturer Narrative
Non bd spike adapter; non bd spiros adapter.The customer¿s report that the tube leaked chemotherapy at the y-site was confirmed to be a leak from the distal smartsite port near the distal male luer.Functional testing observed a leak at the distal smartsite port.Closer inspection under magnification noted a small hole in the blue piston of the smartsite located near one of the ends of the middle slit.The cause of the customer¿s report is a small hole in the smartsite blue piston.The root cause of the piston damage/puncture is a manufacturing issue.
 
Event or Problem Description
Customer advocacy received a copy of the customer's medwatch report from the fda which states, "patient began with continuous chemo at 1145 at 5ml/hr.Line flushed and blood return noted prior to chemo start.At 12:15 rate increased to 10 ml/hr.Twenty mins later, chemo paused secondary to patient calling out and saying his "bed feels wet and i haven't peed".Rn noted tubing felt wet and was leaking at lower y-site closest to the patient.Chemo disconnected and new tubing primed.Doctor to bedside at this time.Decided to do a 25ml replacement bag by chemo rn, aprn & md which will be hung at the end of this remaining bag." the event occurred in the patient's room and there was no patient harm.

Brand Name
ALARIS® PUMP MODULE ADMINISTRATION SET
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
CAREFUSION
10020 pacific mesa blvd
san diego CA 92121 4386
MDR Report Key8467102
Report Number9616066-2019-00866
Device Sequence Number19580656
Product Code FPA
UDI-Device Identifier07613203021395
UDI-Public7613203021395
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K951922
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 03/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2425-0500
Device Catalogue Number2425-0500
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/02/2019
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/29/2019
Supplement Report FDA Received Date05/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GREEN SWAB CAP
Outcome Attributed to Adverse Event Required Intervention;